You are so right to take everything in small steps, one day at a time. And a whirlwind is a good way to describe what happens when you are diagnosed - one day all is fine with life, the next you are diagnosed and treatment starts before you can blink. When I finished someone told me I should be very proud that I had come through it all - at the time I didn't feel that I had had any choice, but looking back I do think we should all be proud that we found the strength.
One thing to think about with tamoxifen - is what time of day suits you best to take it. I take mine in the evening but many people take it in the morning. I think it's a matter of trial and there is no right answer, only what works for you. At the risk of too much info, tamoxifen does sometimes give me "digestive issues" (wind!) so that's why I take mine in the eve.
I hope tamoxifen and zoladex are kind to you and wish you all the best as you move forward and find your new normal. I found the time immediately after treatment had finished the hardest as suddenly I was on my own and wasn't being checked by doctors. Just something to be aware of and do chat to someone if you feel like that - on here/your BCN/consultant if you feel anxious or lost but I very much hope you don't.
Thank you for your reply . I will see how things go then , I’ve taken my first tamoxifen today so not expecting anything to drastically happen right away. I have my first zoladex injection next week and will ask more questions about this when I meet with my oncologist. Taking everything in small steps now after the whirlwind of the last 8 weeks thinking today wow what has just happened... im
hoping side effects I will be able to cope with and move forward to normality again whatever that maybe xx
Welcome to the forum. Good news that you can avoid chemo.
I’ve been on Tamoxifen for about 2 years, but not had the zoladex injections. I have always had the Teva brand of tamoxifen and I’ve luckily been fine on them. From what I have read some people are fine on all brands, and some have issues with certain brands, I think it’s to do with the fillers they put in. Unfortunately I’ve heard that Teva are stopping the 20mg tablets so I’m looking into that (there’s another thread on here about that).
Again weight gain seems to vary from what I’ve read, I haven’t had any issues, or at least no more than I usually do!
My oncologist said that any side effects are usually worst in the first I think 3 months, so don’t be disheartened if you get some in the early days as you adjust.
Hope that reassures you a bit, but it really does vary from person to person. Happy to chat more if I can help.
Edited 16/5 - sorry I typed my reply late at night when I was tired and meant to add that some people do suffer badly from side effects of Tamoxifen. If you do, you should speak to your consultant to see about alternatives. I didn't mean to imply that all side effects could be eliminated by changing brands.
Hello everyone , my first post in this thread
7 weeks post left mastectomy , received Oncotype Dx scores today one score 7 and one score 18 so oncologist says chemo not beneficial... he has advised tamoxifen which I have now been prescribed and to start zoladex injections next week to surpress my ovaries.. I would welcome peoples experiences of side effects and what to expect. I’m conscious of weight gain any advice would be welcome thankyou xx